Alert archive / Montana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 129, NWS Billings, MT
NWS Billings, MT issued this severe thunderstorm warning at Jul 26, 2011, 3:04 PM MDT for Musselshell County, Rosebud County, Montana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2011, 3:04 PM MDT (21:04 UTC)
- Expired
- Jul 26, 2011, 4:00 PM MDT
- In force
- 56 min
- Issued by
- NWS Billings, MT
- Area
- Storm-based polygon
Counties Musselshell County, MT, Rosebud County, MT
The radar
The Billings radar (KBLX), 98 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.1 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:34 PM MDT, 30 minutes earlier.
Area forecast discussion, Jul 26, 2:34 PM MDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
234 PM MDT TUE JUL 26 2011
.SHORT TERM...VALID FOR WED AND THU...
SOME STORMS STARTING TO FIRE ALREADY WEST AND NORTH OF BILLINGS.
SHOWING SIGNS OF SOME STRONGER STORMS AS WELL. WILL NEED TO
MONITOR THESE AS THE AFTERNOON PROGRESSES FOR POSSIBILITY OF SOME
SEVERE STORMS INTO OUR FORECAST AREA. THERE IS PLENTY OF MOISTURE
AROUND AND TEMPERATURES ARE WARMING NICELY AS WELL. EXPECT THE
THUNDERSTORMS TO CONTINUE THROUGH AT LEAST THE EVENING AS THEY
PUSH EAST. AREA REMAINS UNDER A TROUGH LIKE PATTERN INTO
WEDNESDAY AND THURSDAY WITH SEVERAL SHORTWAVES MOVING THROUGH AS
WELL. SO KEPT SLIGHT CHANCE POPS GOING FOR THESE AREAS DURING
THIS TIME PERIOD. TEMPERATURES WILL ALSO CONTINUE TO BE COOLER
DURING THIS TIME PERIOD. THE RIDGE STARTS TO BUILD IN FOR
THURSDAY NIGHT WHICH WILL START A DRIER AND WARMER PERIOD. SOLUM
.LONG TERM...VALID FOR FRI...SAT...SUN...MON...TUE...
MADE ONLY MINOR ADJUSTMENTS TO EXTENDED PERIOD FORECASTS. ZONAL
FLOW ALOFT WILL PREVAIL FOR FRIDAY AND SATURDAY. KEPT POPS
LIMITED DURING THIS TIME. THE FLOW WILL BACK TO THE SOUTHWEST FOR
SUNDAY AND BEYOND. BROAD-BRUSHED LOW POPS GIVEN ENHANCED MOISTURE
TRANSPORT AND FORCING FOR ASCENT. BASED ON 850-MB TEMPS...TEMPS
WILL GRADUALLY WARM THROUGH THE WEEKEND. SUNDAY APPEARS TO BE THE
WARMEST DAY. TEMPERATURES WILL RETURN TO SEASONAL VALUES EARLY
NEXT WEEK. BRS
&&
.AVIATION...
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS
AFTERNOON/EVENING. BRIEF MVFR/IFR CONDITIONS WILL BE POSSIBLE.
ISOLATED SHOWERS/THUNDERSTORMS WILL LINGER OVERNIGHT THROUGH
WEDNESDAY MORNING. BRS
&&
.PRELIMINARY POINT TEMP/POPS...
WED THU FRI SAT SUN MON TUE
-----------------------------------------------------------
BIL 059/085 058/083 060/091 062/090 063/096 064/089 063/091
32/T 22/T 11/U 11/U 12/T 22/T 22/T
LVM 049/082 046/082 048/089 051/091 052/093 054/089 053/088
22/T 22/T 11/U 01/U 12/T 22/T 22/T
HDN 058/087 057/085 059/092 061/093 061/097 063/095 062/092
32/T 22/T 11/U 11/U 12/T 22/T 22/T
MLS 060/086 060/084 063/092 064/091 064/098 067/092 064/092
32/T 32/T 11/U 11/U 12/T 22/T 22/T
4BQ 060/085 059/085 062/092 063/092 063/098 065/094 064/091
32/T 32/T 11/U 11/U 12/T 22/T 22/T
BHK 060/084 057/083 061/090 062/091 062/095 065/091 062/089
32/T 33/T 12/T 22/T 12/T 22/T 22/T
SHR 055/086 054/083 057/090 057/090 059/094 060/091 059/087
32/T 22/T 21/U 11/U 12/T 22/T 22/T
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Jul 26, 2:38 PM MDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 238 PM MDT TUE JUL 26 2011 MTZ028>042-056>058-063>068-WYZ098-099-272045- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 238 PM MDT TUE JUL 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:48 PM MDT | Special Weather Statement | BYZ | Park | 57 min |
| Jul 25, 11:28 PM MDT | Special Weather Statement | BYZ | Petroleum | 62 min |
| Jul 26, 4:04 PM MDT | Severe Thunderstorm Warning | BYZ | Powder River, Rosebud | 56 min |
| Jul 26, 4:50 PM MDT | Special Weather Statement | BYZ | 40 min | |
| Jul 26, 4:56 PM MDT | Special Weather Statement | BYZ | Powder River | 64 min |
| Jul 26, 5:29 PM MDT | Severe Thunderstorm Warning | BYZ | Custer, Rosebud | 46 min |
| Jul 26, 5:57 PM MDT | Severe Thunderstorm Warning | BYZ | Custer | 36 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.